Alert archive / Kansas / Blizzard Watches in 2011
Blizzard Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blizzard watch at Dec 18, 2011, 3:17 AM CST for 14 counties in Kansas. It took effect at Dec 19, 2011, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2011, 3:17 AM CST (09:17 UTC)
- In effect from
- Dec 19, 2011, 9:00 AM CST
- Expired
- Dec 18, 2011, 3:58 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 39 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWUS43 KDDC 180917 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 317 AM CST SUN DEC 18 2011 ...MAJOR WINTER STORM EXPECTED LATE MONDAY THROUGH TUESDAY... .A STORM SYSTEM WILL TRACK FROM EXTREME SOUTHERN CALIFORNIA ACROSS SOUTHERN ARIZONA TODAY...REACHING THE SOUTHERN HIGH PLAINS REGION BY MONDAY. THIS STORM IS EXPECTED TO PRODUCE SIGNIFICANT SNOW AND STRONG NORTH WINDS ACROSS MUCH OF WEST CENTRAL...SOUTHWEST...AND PORTIONS OF SOUTH CENTRAL KANSAS. KSZ063>065-075>080-084>088-181730- /O.CAN.KDDC.WS.A.0004.111219T1500Z-111220T1800Z/ /O.NEW.KDDC.BZ.A.0001.111219T1500Z-111220T1800Z/ FINNEY-HODGEMAN-PAWNEE-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 317 AM CST SUN DEC 18 2011 ...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING...ACCUMULATING SNOW COULD BEGIN AS EARLY AS MONDAY MORNING NEAR ELKHART TO SUBLETTE AND LIBERAL THEN SPREAD ACROSS THE REST OF SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING. MUCH OF THE HEAVY SNOW SHOULD BE ENDING FROM WEST TO EAST BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 6 TO 9 INCHES OF SNOW IS EXPECTED. A NARROWER AXIS OF SIGNIFICANT SNOW...WITH ACCUMULATIONS OF 9 TO 12 INCHES...IS ALSO ANTICIPATED. SOME ISOLATED LOCATIONS WITHIN THE HEAVY AXIS MAY SEE AMOUNTS GREATER THAN ONE FOOT. THE AXIS OF THE GREATEST ACCUMULATION WILL BE TIED TO SMALLER SCALE ASPECTS OF THE STORM WHICH ARE VERY DIFFICULT TO PINPOINT AT THIS TIME...HOWEVER THE BEST INDICATION IS THAT THE HEAVIEST AXIS OF SNOW WILL EXTEND ALONG ROUGHLY THE HIGHWAY 56 CORRIDOR FROM SUBLETTE...TO DODGE CITY TO LARNED. * OTHER IMPACTS...NORTH WINDS OF 25 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE FREQUENT GUSTS WILL RANGE 35 TO 45 MPH. THIS STRENGTH OF WIND WILL PROMOTE WHITEOUT CONDITIONS IN SIGNIFICANT...VERY DANGEROUS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ KSZ030-031-043>046-061-062-066-074-081-089-090-181730- /O.CON.KDDC.WS.A.0004.111219T1500Z-111220T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-STAFFORD-STANTON- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 317 AM CST SUN DEC 18 2011 /217 AM MST SUN DEC 18 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING...ACCUMULATING SNOW COULD BEGIN AS EARLY AS MONDAY MORNING NEAR ELKHART TO SUBLETTE AND LIBERAL THEN SPREAD ACROSS THE REST OF SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING. MUCH OF THE HEAVY SNOW SHOULD BE ENDING FROM WEST TO EAST BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 4 TO 8 INCHES OF SNOW IS EXPECTED. A NARROWER AXIS OF SIGNIFICANT SNOW...WITH ACCUMULATIONS OF 6 TO 12 INCHES...IS ALSO ANTICIPATED. * OTHER IMPACTS...NORTH WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE GUSTS WILL RANGE 35 TO 45 MPH. THIS STRENGTH OF WIND WILL PROMOTE NEAR WHITEOUT CONDITIONS IN SIGNIFICANT...VERY DANGEROUS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 18
2 follow-up statements
744 WWUS43 KDDC 181430 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 830 AM CST SUN DEC 18 2011 ...MAJOR WINTER STORM EXPECTED LATE MONDAY THROUGH TUESDAY... .A STORM SYSTEM WILL TRACK FROM EXTREME SOUTHERN CALIFORNIA ACROSS SOUTHERN ARIZONA TODAY...REACHING THE SOUTHERN HIGH PLAINS REGION BY MONDAY. THIS STORM IS EXPECTED TO PRODUCE SIGNIFICANT SNOW AND STRONG NORTH WINDS ACROSS MUCH OF WEST CENTRAL... SOUTHWEST...AND PORTIONS OF SOUTH CENTRAL KANSAS. KSZ063>065-075>080-084>088-182230- /O.CON.KDDC.BZ.A.0001.111219T1500Z-111220T1800Z/ FINNEY-HODGEMAN-PAWNEE-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 830 AM CST SUN DEC 18 2011 ...BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... A BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING...ACCUMULATING SNOW COULD BEGIN AS EARLY AS MONDAY MORNING NEAR ELKHART TO SUBLETTE AND LIBERAL THEN SPREAD ACROSS THE REST OF SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING. MUCH OF THE HEAVY SNOW SHOULD BE ENDING FROM WEST TO EAST BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 6 TO 9 INCHES OF SNOW IS EXPECTED. A NARROWER AXIS OF SIGNIFICANT SNOW...WITH ACCUMULATIONS OF 9 TO 12 INCHES...IS ALSO ANTICIPATED. SOME ISOLATED LOCATIONS WITHIN THE HEAVY AXIS MAY SEE AMOUNTS GREATER THAN ONE FOOT. THE AXIS OF THE GREATEST ACCUMULATION WILL BE TIED TO SMALLER SCALE ASPECTS OF THE STORM WHICH ARE VERY DIFFICULT TO PINPOINT AT THIS TIME...HOWEVER THE BEST INDICATION IS THAT THE HEAVIEST AXIS OF SNOW WILL EXTEND ALONG ROUGHLY THE HIGHWAY 56 CORRIDOR FROM SUBLETTE...TO DODGE CITY TO LARNED. * OTHER IMPACTS...NORTH WINDS OF 25 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE FREQUENT GUSTS WILL RANGE 35 TO 45 MPH. THIS STRENGTH OF WIND WILL PROMOTE WHITEOUT CONDITIONS IN SIGNIFICANT...VERY DANGEROUS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ KSZ030-031-043>046-061-062-066-074-081-089-090-182230- /O.CON.KDDC.WS.A.0004.111219T1500Z-111220T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-STAFFORD-STANTON- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 830 AM CST SUN DEC 18 2011 /730 AM MST SUN DEC 18 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING...ACCUMULATING SNOW COULD BEGIN AS EARLY AS MONDAY MORNING NEAR ELKHART TO SUBLETTE AND LIBERAL THEN SPREAD ACROSS THE REST OF SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING. MUCH OF THE HEAVY SNOW SHOULD BE ENDING FROM WEST TO EAST BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 4 TO 8 INCHES OF SNOW IS EXPECTED. A NARROWER AXIS OF SIGNIFICANT SNOW...WITH ACCUMULATIONS OF 6 TO 12 INCHES...IS ALSO POSSIBLE. * OTHER IMPACTS...NORTH WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE GUSTS WILL RANGE 35 TO 45 MPH. THIS STRENGTH OF WIND WILL PROMOTE NEAR WHITEOUT CONDITIONS IN SIGNIFICANT...VERY DANGEROUS BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
858 WWUS43 KDDC 182158 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CST SUN DEC 18 2011 ...BLIZZARD TO NEAR BLIZZARD CONDITIONS EXPECTED MONDAY THROUGH NOON TUESDAY... .A STRONG STORM SYSTEM WILL TRACK FROM EXTREME SOUTHERN CALIFORNIA ACROSS SOUTHERN ARIZONA TONIGHT...REACHING THE SOUTHERN HIGH PLAINS REGION BY MONDAY. THIS STORM IS EXPECTED TO PRODUCE SIGNIFICANT SNOW AND STRONG NORTH WINDS WITH NEAR NEAR WHITEOUT CONDITIONS ACROSS MUCH OF WEST CENTRAL...SOUTHWEST...AND PORTIONS OF SOUTH CENTRAL KANSAS. KSZ063>065-075>080-084>088-191200- /O.UPG.KDDC.BZ.A.0001.111219T1500Z-111220T1800Z/ /O.NEW.KDDC.BZ.W.0001.111219T1500Z-111220T1800Z/ FINNEY-HODGEMAN-PAWNEE-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 358 PM CST SUN DEC 18 2011 ...BLIZZARD WARNING IN EFFECT FROM 9 AM MONDAY TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM MONDAY TO NOON CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...ACCUMULATING SNOW COULD BEGIN AS EARLY AS MONDAY MORNING NEAR ELKHART TO SUBLETTE AND LIBERAL THEN SPREAD ACROSS THE REST OF SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING. MUCH OF THE HEAVY SNOW SHOULD COME TO AN END FROM WEST TO EAST BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 6 TO 9 INCHES OF SNOW IS EXPECTED. A NARROWER AXIS OF HIGHER AMOUNTS...WITH ACCUMULATIONS OF 9 TO 12 INCHES...IS ALSO ANTICIPATED. ISOLATED LOCATIONS WITHIN THE HEAVY SNOWFALL AXIS MAY SEE AMOUNTS GREATER THAN ONE FOOT...WILL EXTEND GENERALLY ALONG AND JUST NORTH OF THE HIGHWAY 56 CORRIDOR FROM SUBLETTE...TO DODGE CITY TO LARNED. * OTHER IMPACTS...NORTH WINDS OF 25 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE FREQUENT GUSTS WILL RANGE 35 TO 45 MPH. THE STRENGTH OF WIND WILL PROMOTE WHITEOUT CONDITIONS IN AREAS OF BLOWING AND DRIFTING SNOW. EAST TO WEST ROADS WILL BE VULNERABLE TO VERY LARGE DRIFTS THAT MAY BLOCK ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ KSZ030-031-043>046-061-062-066-074-191200- /O.UPG.KDDC.WS.A.0004.111219T1500Z-111220T1800Z/ /O.NEW.KDDC.BZ.W.0001.111219T1500Z-111220T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-STAFFORD-STANTON- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY 358 PM CST SUN DEC 18 2011 /258 PM MST SUN DEC 18 2011/ ...BLIZZARD WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...ACCUMULATING SNOW COULD BEGIN AS EARLY AS MONDAY MORNING NEAR ELKHART TO SUBLETTE AND LIBERAL THEN SPREAD ACROSS THE REST OF SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING. MUCH OF THE HEAVY SNOW SHOULD COME TO AN END FROM WEST TO EAST BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 4 TO 8 INCHES OF SNOW IS EXPECTED. A NARROWER AXIS OF SIGNIFICANT SNOW...WITH ACCUMULATIONS OF 6 TO 12 INCHES...IS ALSO POSSIBLE. * OTHER IMPACTS...NORTH WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE GUSTS WILL RANGE 35 TO 45 MPH. THE STRENGTH OF WIND WILL PROMOTE NEAR WHITEOUT CONDITIONS IN AREAS OF BLOWING AND DRIFTING SNOW. EAST TO WEST ROADS WILL BE VULNERABLE TO VERY LARGE DRIFTS THAT MAY BLOCK ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ KSZ081-089-090-191200- /O.UPG.KDDC.WS.A.0004.111219T1500Z-111220T1800Z/ /O.NEW.KDDC.WW.Y.0011.111219T2100Z-111220T1800Z/ PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 358 PM CST SUN DEC 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM MONDAY TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM MONDAY TO NOON CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...ACCUMULATING SNOW COULD BEGIN BY MONDAY EVENING ACROSS SOUTH CENTRAL KANSAS. MUCH OF THE SNOW SHOULD BE TAPERING OFF BY TUESDAY AFTERNOON. * SNOWFALL...WIDESPREAD 2 TO 5 INCHES OF SNOW IS EXPECTED. LOCALLY HIGHER AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTH WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE SNOW FOR MUCH OF THE STORM. THERE WILL BE PERIODS OF EVEN HIGHER WINDS WHERE GUSTS WILL RANGE 35 TO 45 MPH. THE STRENGTH OF WIND WILL PROMOTE PERIODS OF LOW VISIBILITIES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ 06/32/36
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blizzard watch went out at Dec 18, 3:15 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 18, 3:15 AM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CST SUN DEC 18 2011 .DISCUSSION... DAYS 1-2... MODELS THIS MORNING REMAIN IN GOOD AGREEMENT WITH THE TRACK OF AN UPPER LEVEL LOW WHICH HAS BEEN NEARLY STATIONARY NEAR EXTREME SOUTHERN CALIFORNIA OVER THE PAST 36 HOURS. THE NAM,GFS,GEM, AND ECMWF ALL MOVE THIS UPPER LOW EAST ACROSS SOUTHERN ARIZONA AND SOUTHERN NEW MEXICO THROUGH MONDAY AS A COLD FRONT DROPS SOUTH ACROSS THE NORTHERN AND CENTRAL PLAINS. PRECIPTABLE WATER VALUES FOR WESTERN KANSAS LATE MONDAY AHEAD OF THIS SYSTEM ARE NOW HIGHER THAN YESTERDAY AND AVERAGE BETWEEN 0.50 IN THE WEST TO NEAR 1 INCH OVER SOUTH CENTRAL KANSAS. FOR DDC AND AREAS EAST THIS IS AROUND 2 STANDARD DEVIATIONS HIGHER THAN CLIMATOLOGY FOR THIS TIME OF YEAR SO THERE WILL BE ABUNDANT MOISTURE FOR THIS SYSTEM TO WORK WITH AS IT MOVES INTO WESTERN OKLAHOMA MONDAY NIGHT. THE NAM AND GFS ALSO CONTINUES TO PLACE A 700MB DEFORMATION ZONE ACROSS SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS FROM 18Z MONDAY THROUGH 12Z TUESDAY. THIS DEFORMATION ZONE MOVES VERY LITTLE MONDAY NIGHT AND UPPER LEVEL DYNAMICS BASED ON 500-300MB Q-VECTORS AND THE LOCATION OF A 300MB JET STREAK WILL ONLY IMPROVE. AS A RESULT IT APPEARS THIS WILL BE THE TIME FRAME FOR THE STEADIER AND HEAVIER PRECIPITATION AND BASED ON THE LIFT DEVELOPING AND AVAILABLE MOISTURE AM LEANING SNOW TOTALS CURRENTLY BEING DISPLAYED BY THE NAM AND GFS WHICH ARE VERY SIMILAR TO THE COBB AND MAX-T SNOWFALL ESTIMATES OF 10-14 INCHES IN/NEAR THIS 700MB DEFORMATION BAND. GUSTY WINDS WILL ALSO BE AN ISSUE LATE MONDAY AND MONDAY NIGHT AS SURFACE PRESSURES FALL ACROSS SOUTHWEST OKLAHOMA IN RESPONSE TO THIS APPROACHING UPPER LOW MONDAY AFTERNOON/EVENING. BASED ON THE TIGHT PRESSURE GRADIENT DEVELOPING ACROSS SOUTHWEST KANSAS LATE MONDAY ALONG WITH THE FORECAST BOUNDARY LAYER WINDS, 0-1KM AGL OF 30 TO 40KTS DO EXPECT THAT SUSTAINED WINDS OF 25 TO 30 MPH WITH GUST IN EXCESS OF 40 MPH WILL DEVELOP DURING THE AFTERNOON. THE COMBINATION OF THESE WINDS AND MODERATE TO HEAVY SNOWFALL LATE MONDAY AND MONDAY NIGHT SUPPORTS UPGRADING THE WINTER STORM WATCH TO BLIZZARD WATCH. AS FOR THE LOCATION OF THIS HEAVIER SNOW EARLY NEXT WEEK...WILL CONTINUE TO FOLLOW THE MEAN 700 DEFORMATION ZONE/FRONTOGENESIS LOCATION. INITIALLY (BETWEEN 21Z MONDAY AND 03Z TUESDAY) THIS BAND IS EXPECTED TO EXTEND FROM NEAR RUSH CENTER TO GARDEN CITY AND THEN SLOWLY SAG SOUTH/REDEVELOP TO A LIBERAL TO DODGE CITY TO NEAR STAFFORD LINE BY 06Z TUESDAY AS THE BETTER UPPER LEVEL DYNAMICS DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL KANSAS. DAYS 3-7... .LONG TERM /TUESDAY MORNING THROUGH 6 PM SUNDAY/ MAJOR CONCERNS FOR THE IMMEDIATE TIME FRAME AFTER OUR WINTER STORM WILL BE JUST HOW COLD TEMPERATURES WILL FALL WEDNESDAY MORNING, AND HOW WARM IT MIGHT GET IN THE FOLLOWING DAYS. WITH A VERY WEAK SURFACE PRESSURE GRADIENT EXPECTED OVERNIGHT TUESDAY, THE WINDS WILL DROP TO 5 KNOTS OR LESS. THE ECMWF SHOWS AN IMPRESSIVE DRY LAYER AROUND 700 MB MARKED BY SINGLE DIGIT RH VALUES, AND SKIES SHOULD BECOME CLEAR BY MORNING ALLOWING FOR VERY EFFICIENT RADIATIONAL COOLING. THE NAM IS NOTABLE THE COLDEST OF ALL MINIMUM TEMPERATURE GRIDS WITH LOWS IN THE LOW SINGLE DIGITS. THAT MAY JUST OCCUR IF THESE ENVIRONMENTAL CONDITIONS DEVELOP, ESPECIALLY IF THE MAJOR SNOWFALL AMOUNTS THAT ARE FORECAST VERIFY. FOR NOW THE CONSENSUS RAW SEEM LIKE A GOOD ENOUGH FORECAST WHICH HAS THE NAM WEIGHTED IN - AND STILL PRODUCES SINGLE DIGITS OVER THE MAJOR AREA. LIGHT WINDS AGAIN INTO THE DAY WEDNESDAY SHOULD MAKE SIGNIFICANT WARMING DIFFICULT AND WE'D LIKE TO FORECAST COOLER TEMPERATURES IN THE UPPER 20S IN THE AFTERNOON LIKE THE RECENT GEM AND EC RUNS HAVE SHOWN. THE FORECAST NUMBERS FROM THE GFS ENSEMBLES DO NOT SEEM VERY REASONABLE AS THEY ARE PROBABLY FAR TOO WARM EVEN ON THE LOW END OF THE RANGE. BOTH THE ECMWF AND THE GFS SHOW ANOTHER COLD FRONT OVERNIGHT WEDNESDAY INTO THURSDAY MORNING MOVING RAPIDLY ACROSS THE AREA. THE RESULT OF THIS WOULD MEAN MODERATE (15-20 MPH) WINDS WITH STRATUS SPREADING NORTH TO SOUTH DURING THE MORNING AND AFTERNOON WHICH IS SUPPORTED BY BOTH MODEL 850-700 MB FIELDS. THESE MODELS ARE ALSO INDICATING SOME LIGHT PRECIPITATION BEHIND THE BOUNDARY ACROSS EASTERN COLORADO AND AND EVEN PARTS OF WESTERN KANSAS TIED TO THE MEAN RELATIVE HUMIDITY FIELD. WE'D PREFER TO HOLD OFF AT THIS TIME FROM INTRODUCING ANY POPS OF SIGNIFICANCE, HOWEVER, SCATTERED FLURRIES WILL BE ADDED BEHIND THIS BOUNDARY DURING THE DAY. NO CHANGE WAS MADE TO THE ALLBLEND FORECAST METHOD BEYOND THIS POINT INTO THE WEEKEND. && .AVIATION... FOR THE 06Z TAF ISSUANCE...EXPECT BREEZY SOUTHWESTERLY WINDS IN THE 15 TO 20 KT RANGE BETWEEN 15Z AND 23Z AS A SURFACE LEE TROUGH MOVES SLIGHTLY EASTWARD ACROSS FAR WESTERN KANSAS. WINDS WILL SUBSIDE BY SUNSET. HIGH LEVEL CIRRUS CLOUDS ARE POSSIBLE BY EARLY EVENING. VFR CIGS ARE EXPECTED THROUGH THE ENTIRE TAF PD. -SUGDEN && .PRELIMINARY POINT TEMPS/POPS... DDC 61 34 35 23 / 0 10 100 100 GCK 59 31 32 20 / 0 10 90 100 EHA 61 30 31 19 / 0 20 100 100 LBL 61 34 35 22 / 0 20 100 100 HYS 59 29 33 22 / 0 10 80 80 P28 59 43 43 27 / 0 20 100 100 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR KSZ030-031-043>046-061-062-066-074-081-089-090. BLIZZARD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR KSZ063>065-075>080-084>088. && FN18/33/36
Hazardous weather outlook, Dec 17, 4:40 AM CST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 440 AM CST SAT DEC 17 2011 KSZ030-031-043>046-061>066-074>081-084>090-181100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 440 AM CST SAT DEC 17 2011 /340 AM MST SAT DEC 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH HAS BEEN ISSUED FROM MONDAY MORNING THROUGH TUESDAY MORNING. SEE THE CURRENT WINTER WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:58 PM CST | Blizzard Warning | DDC | Clark, Edwards, Ellis, Finney, Ford, Grant and 18 more | 43 hr |
| Dec 18, 3:58 PM CST | Winter Weather Advisory | DDC | Barber, Comanche, Pratt | 43 hr |
Nearby
Blizzard Watches in Kansas, 2011Every blizzard watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.